Phenyramidol Induced Acute Tubular Necrosis
- *Corresponding Author:
- Omer Celal Elcioglu
Istanbul Medeniyet University
Goztepe Training and Research Hospital
Department of Nephrology, 34730
Tel: +90 (216) 570 92 87
Fax: +90 (216) 570 92 77
E-mail: [email protected]
Received Date: December 13, 2013; Accepted Date: January 27, 2014; Published Date: February 03, 2014
Citation: Elcioglu OC, Ozkok A, Bakan A, Ozluk Y, Kilicaslan I, et al. (2014) Phenyramidol Induced Acute Tubular Necrosis. J Nephrol Ther 4:152. doi:10.4172/2161-0959.1000152
Copyright: © 2014 Elcioglu OC, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Phenyramidol is a moderately effective, non-narcotic analgesic and muscle relaxant. It acts by interneuronal block in the spinal cord and brain stem. The clearance of the drug becomes in the liver via glucuronidation. Conjugated form of the drug is excreted through the kidneys . It is not available in the US or, with the exception of Turkey, in Europe. It is widely used for musculo-skeletal pain such as acute lumbago and chronic back pain in the Asia and Turkey, with or without NSAÃÂ°Ds. It rarely causes gastrointestinal discomfort and there are some reported cases of hepatotoxicity . To the best of our knowledge, nephrotoxicity has not been reported yet. Herein, we reported a case of Acute Tubular Necrosis (ATN) possibly due to the use of phenyramidol for backache.